Thursday, October 30, 2014
Tuesday, July 13, 2010 lovejoy, Community Member, asks

Q: Gabapentin success?

Has anyone had success with gabapentin as a migraine preventative?

Answer This
Answers (6)
Nancy Harris Bonk, Community Member
7/13/10 11:11pm

Hi lovejoy,

 

Neurontin, aka gabepentin is an antiseizure medication used to treat Migraines. I know a few members have had success with it. You may want to ask this question in our discussion forum  for more input. You can get there by  registering again once there because it's a separate membership database, but you can use the same member name, email address, and password that you used here. You can find our forum at http://forums.healthcentral.com/discussion/migraine/forums.

 

Good luck

Nancy

Reply
lovejoy, Community Member
7/14/10 9:07am

Thanks, Nancy.  I'll check the forum.

Jennie

Reply
ungermom, Community Member
7/15/10 8:23am

Yes, I have been on it for a few years.  It was given to me when I was in a state of severe pain due to going off of a couple of meds that I was getting rebound headaches.  I also take amitryptiline and paxil and the combination works pretty good most of the time. 

Reply
MaryAnnH, Community Member
7/15/10 12:56pm

Gabapentin was a miserable failure for me, sorry. Glad it has worked for others, though. Smile

Reply
SWEET PEA, Community Member
7/16/10 9:31pm

NO, NEVER HEARD OF IT, BUT HAVE A MIGRAINE NOW, I TAKE INITREX MOST OF THE TIME IT WORKS.

Reply
yvefinn, Community Member
7/21/10 10:57am

I have been on Gabopentin for over 8yrs for a neurological dysfuction but not for migraines.

 

Now that I have been diagnosed with hemiplegic migraines I am being weaned off gabopentin.

 

Time will tell whether they were actually preventing me from having more hemiplegic migraines than I do at present or not.

 

Hope you arer all having pain free day.

 

regards

Yvonne

Reply
KRAZYKAT, Community Member
7/24/10 9:24pm

Yes, it worked well for me.  But I stopped taking it about 6 months later, I gained weight and that is not a side effect I want to deal with.  Everyone is different tho, you might not have any side effects from it.  Please keep in mind it is  one of those meds you go on slowly and stop even slower, and don't skip any.  Hope this helps.:)

Reply
loviadesigns, Community Member
7/30/10 11:38pm

I take Gabapentin but it just makes me dizzy and tired.  I think most times it hurts more than it helps. :(

Reply
Answer This

Important:
We hope you find this general health information helpful. Please note however, that this Q&A is meant to support not replace the professional medical advice you receive from your doctor. No information in the Answers above is intended to diagnose or treat any condition. The views expressed in the Answers above belong to the individuals who posted them and do not necessarily reflect the views of Remedy Health Media. Remedy Health Media does not review or edit content posted by our community members, but reserves the right to remove any material it deems inappropriate.

By lovejoy, Community Member— Last Modified: 12/26/10, First Published: 07/13/10